U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Why are my prenatal vitamins making me nauseated?

1 doctor answer3 doctors weighed in
Dr. Nikolaos Zacharias
Maternal-Fetal Medicine 26 years experience
Common issue.: Many of my patients report this. I am not sure why, but probably something to do with the specific formulation and inactive ingredients. Really all you need until the nausea of pregnancy abates is the Folic Acid 1-5 mg daily. As the pregnancy progresses you will need more calcium (tums (calcium carbonate) kills two birds with one stone) and iron, but not before 14-20 weeks. Try different pnv brands to see which works.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 34-year-old member asked:

Can prenatal vitamins make you nauseated?

1 doctor answer1 doctor weighed in
Dr. Nikolaos Zacharias
Maternal-Fetal Medicine 26 years experience
Trial and error.: Sure, many women report that prenatal vitamins increase their nausea. You can decide which pnv brand best suits your needs and causes the least nausea; many of my patients like the walgreen's pnvs. Centrum specialist pnvs are probably the best product. If you cannot tolerate any, you can simply take 1-5 mg of folic acid, 325 mg of ferrous sulfate, and 1-2 grams of calcium daily orally instead.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 25, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.